MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM 18 GA 1.25 IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM 18 GA 1.25 IN; INTRAVASCULAR CATHETER
Model Number 383594
Medical Device Problem Codes Defective Component (2292); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd nexiva¿ diffusics¿ closed iv catheter system 18 ga 1.25 in catheter was found to be deformed and bulging.The following information was provided by the initial reporter: material no: batch no: 1082458   it was reported by the consumer the ivs are bilging at the tip of the catheter, yellow and malformed.  verbatim: lot 1082458 of 18 gauge diffusics ivs are bulged out where the side ports are located at the tip of the catheter.This area is also yellow and malformed.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation: our quality engineer inspected the 339 representative samples and 4 opened samples submitted for evaluation.The reported issue of catheter damage was not confirmed upon inspection and testing of the samples.A random sampling of the returned samples were tested for catheter penetration force to see if there was any catheter damage.During testing all samples were found to be within specification and had no defects.Bd cannot determine a manufacturing root cause since the defect was not confirmed.The reported issue of yellowing was confirmed upon inspection of the samples.The inspection of the samples found acceptable amounts of catheter yellowing on some of the samples.A laser is used during the production of these products and minor amounts of yellowing can occur due to the heat emitted from the laser.All samples examined were found to be within manufacturing specifications for the yellow discoloration.
 
Event or Problem Description
It was reported while using bd nexiva¿ diffusics¿ closed iv catheter system 18 ga 1.25 in catheter was found to be deformed and bulging.The following information was provided by the initial reporter: batch no: 1082458.It was reported by the consumer the ivs are bilging at the tip of the catheter, yellow and malformed.  verbatim: lot 1082458 of 18 gauge diffusics ivs are bulged out where the side ports are located at the tip of the catheter.This area is also yellow and malformed.

Brand Name
BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM 18 GA 1.25 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13441907
Report Number9610847-2022-00041
Device Sequence Number4327432
Product Code FOZ
UDI-Device Identifier30382903835943
UDI-Public30382903835943
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Model Number383594
Device Catalogue Number383594
Device Lot Number1082458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown